Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Grapefruit seeds extract
Aug 5, 2006

Hello!

I`m taking Kivexa and Sustiva for over 2 years now and my VL is undetectable and my CD4 count 300. Lately, I have been dealing with white tongue, fatigue, gaz, etc... After some research, I found I might have candida in mouth and/or bowel. One of the natural treatment is 3 to 4 drops of concentrate grapefruit seeds extract twice a day. I was wondering if is it safe to take it with my HAART ?

Thanks

Response from Dr. Young

Thanks for your post.

I'd be cautious about using any grapefruit extract or excessive grapefruit juice with HIV medications, particularly those that are metabolized by the liver (like abacavir and efavirenz--two of the medications that you're taking)-- this is because of the potential for uncharacterized drug-drug interactions to interfere with the potency of your HIV meds.

If you have HIV and truly think that you have Candida in your mouth or bowel, this isn't a time for self-diagnosis, nor experimentation with unproven combinations of supplements; rather, I'd suggest discussing your symptoms with your doctor. Appropriate diagnosis and known (or tested) medications can probably quite readily (and safely) eradicate the Candida.

Best of luck, BY



Previous
Sustiva and Truvada works.
Next
CD4=0 VL350,000 Jan 2005

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement